Volume 28, 2022
|Number of page(s)||30|
|Published online||22 December 2022|
Sub-Riemannian geodesics on SL(2,ℝ)
Department of Mathematics, Iowa State University,
2 Department of Mathematics, University of California Santa Barbara, Santa Barbara, CA 93106-3080, USA
* Corresponding author: firstname.lastname@example.org
Accepted: 13 October 2022
We explicitly describe the length minimizing geodesics for a sub-Riemannian structure of the elliptic type defined on SL(2, ℝ). Our method uses a symmetry reduction which translates the problem into a Riemannian problem on a two dimensional quotient space, on which projections of geodesics can be easily visualized. As a byproduct, we obtain an alternative derivation of the characterization of the cut-locus. We use classification results for three dimensional right invariant sub-Riemannian structures on Lie groups to identify exactly automorphic structures on which our results apply.
Mathematics Subject Classification: 54C17 / 53C22 / 57S20 / 22E15
Key words: Sub-Riemannian Geometry / Lie group SL(2,ℝ) / symmetry reduction / optimal synthesis
© The authors. Published by EDP Sciences, SMAI 2022
This is an Open Access article distributed under the terms of the Creative Commons Attribution License (https://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.